Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Birmingham, AL

March 31, 20126 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 6:37 PM CDT for 6 counties in Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 6:37 PM CDT (23:37 UTC)
Expired
Mar 31, 2012, 7:15 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 7:14 PM CDTTSTM WND DMG1 Sse Talladega, ALA FEW TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:04 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS54 KBMX 312337
SVRBMX
ALC015-027-029-111-115-121-010015-
/O.NEW.KBMX.SV.W.0081.120331T2337Z-120401T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  ST. CLAIR COUNTY IN ALABAMA...
  NORTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 715 PM CDT

* AT 634 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF JACKSONVILLE TO
  BYNUM TO 5 MILES NORTHEAST OF SPRINGVILLE...AND MOVING SOUTH AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST END-COBB TOWN...COBB TOWN...ANNISTON...OXFORD...HEFLIN...
  ODENVILLE...PELL CITY AND TALLADEGA.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 152 THROUGH 205...
INTERSTATE 59 EXIT NUMBER 156...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3319 8588 3338 8635 3382 8647 3382 8643
      3387 8637 3374 8598 3386 8547 3336 8535
TIME...MOT...LOC 2337Z 351DEG 34KT 3373 8563 3364 8596
          3379 8640

$$

GRANTHAM
2 follow-up statements
955 
WWUS54 KBMX 312353
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT SAT MAR 31 2012

ALC015-027-029-111-115-121-010015-
/O.CON.KBMX.SV.W.0081.000000T0000Z-120401T0015Z/
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
653 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLADEGA...ST. CLAIR...NORTHERN RANDOLPH...CLEBURNE...NORTHERN CLAY
AND SOUTHERN CALHOUN COUNTIES UNTIL 715 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EDWARDSVILLE TO HOBSON CITY TO
ODENVILLE...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  OXFORD...ODENVILLE...HEFLIN...PELL CITY...TALLADEGA...LINEVILLE...
  ASHLAND...ANNISTON METRO AIRPORT...BYNUM AND EDWARDSVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 152 THROUGH 205...
INTERSTATE 59 EXIT NUMBER 156...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3319 8588 3338 8635 3382 8647 3382 8643
      3387 8637 3374 8598 3386 8547 3336 8535
TIME...MOT...LOC 2353Z 351DEG 34KT 3376 8550 3360 8585
          3373 8637

$$

GRANTHAM
002 
WWUS54 KBMX 010003 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT SAT MAR 31 2012

ALC015-027-029-111-115-121-010015-
/O.CON.KBMX.SV.W.0081.000000T0000Z-120401T0015Z/
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
703 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLADEGA...ST. CLAIR...NORTHERN RANDOLPH...SOUTHERN CLEBURNE...
NORTHERN CLAY AND SOUTHERN CALHOUN COUNTIES UNTIL 715 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EDWARDSVILLE TO ANNISTON METRO
AIRPORT TO ODENVILLE...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PELL CITY...TALLADEGA...LINEVILLE...ASHLAND...MOUNT CHEAHA...COOSA
  ISLAND...WALDO...BARFIELD...ALPINE BAY RESORT AND FOSTERS CROSS
  ROADS.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 152 THROUGH 205...
INTERSTATE 59 EXIT NUMBER 156...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3319 8588 3338 8635 3368 8643 3378 8643
      3384 8637 3367 8588 3376 8545 3336 8535
TIME...MOT...LOC 0003Z 351DEG 34KT 3366 8548 3350 8583
          3363 8635

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:08 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 31, 3:08 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SAT MAR 31 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN
ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS
WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS
AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE
PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND
THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY
BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL
SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE
CROSSOVER TEMPERATURE.

THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY
AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST
STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH
HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE
MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE
TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID
LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING
TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN
ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED
THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO
PRODUCE A CAPPING INVERSION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING
INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS
NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE
SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL
COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE
STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS
IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF
PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM
ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST
OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

THE MORNING BATCH OF SHOWERS AND THUNDERSTORMS HAS PRETTY MUCH PUSHED
OUT OF THE AREA...ALTHOUGH A FEW MORE SHOWERS ARE POPPING UP AROUND
MGM AND MAY MOVE TOWARD TOI IN THE NEXT FEW HOURS. I'VE OPTED TO USE
VCSH TO ACCOUNT FOR THESE -- IF ANY WERE TO HIT MGM OR TOI...THEY
WOULD BE FAIRLY BRIEF AND NOT CAUSE A SIGNIFICANT/LONG DURATION OF
CEILING/VISIBILITY RESTRICTIONS.

BACK TO THE NORTH OF THOSE LOCATIONS...CONDITIONS ARE MUCH BETTER
AND SHOULD REMAIN SO THROUGH AT LEAST SUNSET. THERE WAS AN AREA OF
THUNDERSTORMS DEVELOPING IN MIDDLE TN...THAT APPEARED TO BE MOVING
SOUTH. THESE STORMS COULD CONCEIVABLY REACH TCL/BHM/EET/ANB LATER
THIS AFTERNOON OR THIS EVENING. MY CONFIDENCE IN THIS SCENARIO IS
RATHER LOW AT THIS POINT HOWEVER...AND THERE SHOULD BE MANY HOURS OF
LEAD TIME TO SEND UPDATES IF NEEDED.

SINCE THE SOUTHERN TERMINALS GOT MORE RAIN LATER IN THE MORNING THIS
MORNING...AND WILL HAVE MORE CLOUDS LASTING LONGER INTO THE
AFTERNOON...I HIT THE OVERNIGHT CLOUDS/FOG A BIT HARDER DOWN THERE.
IF THE AFOREMENTIONED AREA OF STORMS TO THE NORTH DOES MOVE THROUGH
THE NORTHERN TAF LOCATIONS...THEN THEY WOULD ALSO NEED TO HAVE
VISIBILITIES AND/OR CEILINGS LOWERED IN LATER FORECASTS/UPDATES.

/61/

&&

.CLIMATE...

AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY
TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE
SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP
QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD
HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER
THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR
RECORDS.

SUNDAY APRIL 1

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          86              1974
MONTGOMERY          87              1974
TUSCALOOSA          87              1970/1978
ANNISTON            87              1974

MONDAY APRIL 2

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          85              2006
MONTGOMERY          88              2006
TUSCALOOSA          88              2006
ANNISTON            87              1978

TUESDAY APRIL 3

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          87              1999
MONTGOMERY          87              1999
TUSCALOOSA          86              1963
ANNISTON            89              1999

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     54  85  58  86  59 /  30  20  10  10  10
ANNISTON    56  87  60  86  60 /  30  20  10  10  10
BIRMINGHAM  62  87  63  86  63 /  20  20  10  10  10
TUSCALOOSA  60  88  60  87  61 /  20  20  10  10  10
CALERA      60  87  62  85  62 /  20  20  10  10  10
AUBURN      60  85  63  84  63 /  20  20  10  10  10
MONTGOMERY  60  88  61  87  62 /  20  20  10  10  10
TROY        58  86  60  86  60 /  20  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 31, 9:30 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 AM CDT SAT MAR 31 2012

ALZ011>015-017>050-011430-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
930 AM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM 3 PM TO 10 PM
THIS AFTERNOON AND EVENING...MAINLY FOR AREAS NORTH OF US-80. THE
PRIMARY THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP WILL BE LARGE
HAIL...WITH DAMAGING STRAIGHT LINE WINDS A SECONDARY THREAT.

AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA
OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA.
THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY.
MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY
STILL BE CHANGES AS WE APPROACH THESE DAYS.

WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL
ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL
HAZARDOUS DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND EARLY NEXT WEEK.

61

In the hours before

Special weather statement, Mar 31, 5:49 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT SAT MAR 31 2012

ALZ020-312315-
CHEROKEE AL-
549 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM
CDT...

AT 543 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SAND ROCK...OR 6 MILES NORTH OF CENTRE...MOVING
SOUTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTRE...
  CEDAR BLUFF...
  CENTRE MUNICIPAL AIRPORT...
  FORNEY...
  WEISS LAKE...

&&

LAT...LON 3417 8543 3397 8540 3395 8543 3396 8549
      3394 8550 3394 8552 3420 8582 3433 8567
TIME...MOT...LOC 2249Z 312DEG 28KT 3420 8566

GRANTHAM
Local storm report, Mar 31, 5:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SE SAND ROCK          34.23N 85.74W
03/31/2012  E0.25 INCH       CHEROKEE           AL   AMATEUR RADIO

            PEA SIZED HAIL ON COUNTY ROAD 166 NEAR SAND ROCK.

&&

GRANTHAM
Local storm report, Mar 31, 6:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             SIPSEY                  33.82N 87.09W
03/31/2012  E2.00 INCH       WALKER             AL   TRAINED SPOTTER

&&

HB
Local storm report, Mar 31, 6:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             MANCHESTER              33.90N 87.25W
03/31/2012  E1.75 INCH       WALKER             AL   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN MANCHESTER

&&

KSUMRALL
Local storm report, Mar 31, 6:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             ALTOONA                 34.03N 86.33W
03/31/2012  E1.00 INCH       ETOWAH             AL   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN ALTOONA.

&&

GRANTHAM
Local storm report, Mar 31, 6:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             3 N ONEONTA             33.99N 86.47W
03/31/2012  E1.00 INCH       BLOUNT             AL   AMATEUR RADIO

            QUARTER SIZED HAIL ON COUNTY ROAD 39.

&&

KSUMRALL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:27 AM CDTSpecial Weather StatementBMXLowndes48 min
Mar 31, 5:18 AM CDTSpecial Weather StatementBMXMontgomery42 min
Mar 31, 5:27 AM CDTAreal Flood AdvisoryBMXLowndes, Montgomery3 hr
Mar 31, 5:33 AM CDTSpecial Weather StatementBMXRussell42 min
Mar 31, 5:56 AM CDTDense Fog AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Mar 31, 6:11 AM CDTSpecial Weather StatementBMXBullock, Macon, Russell49 min
Mar 31, 6:48 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell117 min
Mar 31, 7:32 AM CDTFlash Flood WarningBMXLowndes, Montgomery3 hr
Mar 31, 4:23 PM CDTSpecial Weather StatementBMXWinston37 min
Mar 31, 4:39 PM CDTSevere Thunderstorm WarningBMXWinston36 min
Mar 31, 4:48 PM CDTSpecial Weather StatementBMXWalker27 min
Mar 31, 5:08 PM CDTSevere Thunderstorm WarningBMXWalker, Winston52 min
Mar 31, 5:32 PM CDTSevere Thunderstorm WarningBMXWalker, Winston43 min
Mar 31, 5:38 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah37 min
Mar 31, 5:46 PM CDTSevere Thunderstorm WarningBMXBlount44 min
Mar 31, 5:49 PM CDTSpecial Weather StatementBMXCherokee26 min
Mar 31, 5:52 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker38 min
Mar 31, 6:08 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, St. Clair52 min
Mar 31, 6:11 PM CDTSevere Thunderstorm WarningBMXWalker49 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningBMXWinston41 min
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker40 min
Mar 31, 6:57 PM CDTSevere Thunderstorm WarningBMXWalker33 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningBMXWinston32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.